Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A characterization of a special ordering in a root system

Author: Paolo Papi
Journal: Proc. Amer. Math. Soc. 120 (1994), 661-665
MSC: Primary 20F55
MathSciNet review: 1169886
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give necessary and sufficient conditions for an ordering of a set of positive roots in a root system $ R$ to be associated to a reduced expression of an element of the Weyl group of $ R$. Finally we characterize the sets of positive roots which can be given such an ordering.

References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Éléments de mathématique. Fasc. XXXIV. Groupes et algèbres de Lie. Chapitre IV: Groupes de Coxeter et systèmes de Tits. Chapitre V: Groupes engendrés par des réflexions. Chapitre VI: systèmes de racines, Actualités Scientifiques et Industrielles, No. 1337, Hermann, Paris, 1968 (French). MR 0240238
  • [2] Howard Hiller, Geometry of Coxeter groups, Research Notes in Mathematics, vol. 54, Pitman (Advanced Publishing Program), Boston, Mass.-London, 1982. MR 649068
  • [3] James E. Humphreys, Introduction to Lie algebras and representation theory, Springer-Verlag, New York-Berlin, 1972. Graduate Texts in Mathematics, Vol. 9. MR 0323842
  • [4] James E. Humphreys, Reflection groups and Coxeter groups, Cambridge Studies in Advanced Mathematics, vol. 29, Cambridge University Press, Cambridge, 1990. MR 1066460
  • [5] Nagayoshi Iwahori, On the structure of a Hecke ring of a Chevalley group over a finite field, J. Fac. Sci. Univ. Tokyo Sect. I 10 (1964), 215–236 (1964). MR 0165016
  • [6] George Lusztig, Quantum groups at roots of 1, Geom. Dedicata 35 (1990), no. 1-3, 89–113. MR 1066560,

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F55

Retrieve articles in all journals with MSC: 20F55

Additional Information

Keywords: Ordering, root system, Coxeter group, Weyl group
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society